Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 2, NWS Pittsburgh, PA

January 30, 201311 counties in Ohio; 6 counties in West Virginia; 13 counties in Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Jan 30, 2013, 4:30 AM EST for 11 counties in Ohio; 6 counties in West Virginia; 13 counties in Pennsylvania. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 4:30 AM EST (09:30 UTC)
Expired
Jan 31, 2013, 9:33 AM EST
In force
29 hr
Issued by
NWS Pittsburgh, PA
All 30 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 30 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 414 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
414 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS71 KPBZ 300930
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 AM EST WED JAN 30 2013


MDZ001-WVZ023-041-301730-
/O.NEW.KPBZ.WI.Y.0002.130130T0930Z-130130T2100Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
430 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WIND GUSTS WILL STRENGTHEN THIS MORNING. THE AREA OF
  GREATEST CONCERN ARE LOCATIONS ABOVE 2500 FEET. 

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES.
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE
  DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
991 
WWUS71 KPBZ 301511
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 AM EST WED JAN 30 2013

MDZ001-WVZ023-041-302100-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-130130T2100Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1011 AM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH MUCH OF THIS AFTERNOON. THE AREA OF GREATEST
  CONCERN ARE LOCATIONS ABOVE 2500 FEET.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
700 
WWUS71 KPBZ 302014
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EST WED JAN 30 2013

PAZ016-023-074-076-310415-
/O.NEW.KPBZ.WI.Y.0003.130131T0000Z-130131T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG
314 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
THURSDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-WVZ023-041-310415-
/O.EXT.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
314 PM EST WED JAN 30 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THURSDAY MORNING. 

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
101 
WWUS71 KPBZ 310306
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1006 PM EST WED JAN 30 2013

OHZ039>041-048>050-057>059-068-069-311115-
/O.EXB.KPBZ.WI.Y.0002.000000T0000Z-130131T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD
1006 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY.

* WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-022-
311115-
/O.EXB.KPBZ.WI.Y.0002.000000T0000Z-130131T1500Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-
ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...WEIRTON...
BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
1006 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY.

* WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-WVZ023-041-311115-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1006 PM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ016-023-074-076-311115-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG
1006 PM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
064 
WWUS71 KPBZ 310805
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 AM EST THU JAN 31 2013

OHZ039>041-048>050-057>059-068-069-310915-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD
305 AM EST THU JAN 31 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

GUSTY WINDS WILL CONTINUE...BUT WILL REMAIN BELOW ADVISORY
CRITERIA.

$$

PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-022-
310915-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1500Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-
ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...WEIRTON...
BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
305 AM EST THU JAN 31 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

GUSTY WINDS WILL CONTINUE...BUT WILL REMAIN BELOW ADVISORY
CRITERIA.

$$

MDZ001-WVZ023-041-311615-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
305 AM EST THU JAN 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL WEAKEN BY LATE MORNING.

* IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. 
  TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION 
  WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ016-023-074-076-311615-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG
305 AM EST THU JAN 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY MORNING.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
189 
WWUS71 KPBZ 311433
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
933 AM EST THU JAN 31 2013


PAZ016-023-074-076-311545-
/O.CAN.KPBZ.WI.Y.0003.000000T0000Z-130131T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG
933 AM EST THU JAN 31 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

WHILE WINDS MAY GUST OVER 35 MPH AT TIMES INTO EARLY
AFTERNOON...WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. 

$$

MDZ001-WVZ023-041-311545-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-130131T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
933 AM EST THU JAN 31 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

WHILE WINDS MAY GUST OVER 35 MPH AT TIMES INTO EARLY
AFTERNOON...WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 4:09 AM EST, 21 minutes earlier.

Area forecast discussion, Jan 30, 4:09 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 AM EST WED JAN 30 2013

.SYNOPSIS...
WELL ABOVE NORMAL TEMPERATURES...GUSTY WINDS AND RAIN SHOWERS
TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL PASS THROUGH LATE
THIS AFTERNOON AND EVENING. MUCH COLDER AIR AND SNOW SHOWERS FOR
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ISSUE A WIND ADVISORY TODAY FOR THE HIGHEST RIDGES IN
GARRETT...PRESTON AND TUCKER COUNTIES. LATEST RUC FORECAST
SOUNDINGS ON BUFKIT ARE SHOWING 60-65KTS TODAY JUST ABOVE 2500FT
IN THESE COUNTIES.

PER HPC DESIGNATION OF MOD RISK FOR EXCESSIVE RAINFALL AND
COUNTIES WITH THE LOWEST FFG...WILL ISSUE FLOOD WATCH FOR PORTIONS
OF THE SOUTH AND EAST TODAY AND TONIGHT.

STRONG COLD FRONT WILL MOVE INTO W OHIO AFTER DAWN. SHOWERS AND
SOME STORMS WILL ACCOMPANY THE FRONT AS IT CONTINUES ITS SLOW
EASTWARD PROGRESSION. EXPECT A GOOD SOAKING TODAY WITH ONE- HALF
TO ONE INCH OF RAIN FOR MUCH OF THE REGION. IN THE FLOOD WATCH
COUNTIES...1 TO 2 INCHES OF RAIN IS POSSIBLE WITH THE BULK OF IT
COMING THIS AFTERNOON AND EVENING. THE WATCH MAY NEED TO BE
EXPANDED PARTICULARLY IF A LINE OF STRONG SLOW MOVING CONVECTION
DEVELOPS.

THE OTHER PROBLEM WILL BE THE POTENTIAL FOR STRONG WIND GUSTS
ACROSS THE REST OF MY COUNTIES. LATEST CONVECTIVE OUTLOOK FOR
TODAY PUT MUCH OF THE AREA IN A SLIGHT RISK. THINK THE BEST WAY TO
HANDLE THIS IS TO INCLUDE THE POSSIBILITY OF SEVERE STORMS TODAY
WITH DAMAGING WINDS.

TEMPS WILL REMAIN WELL ABOVE NORMAL TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MUCH COLDER AIR WILL RAPIDLY MOVE IN TONIGHT. LEFT OVER RAIN
SHOWERS WILL CHANGE OVER TO SNOW SHOWERS AS THE NIGHT PROGRESSES.
THINK THE BEST LOCATION FOR ANY ACCUMULATIONS WILL BE ACROSS THE
HIGHER ELEVATIONS. IT DOES NOT APPEAR THAT THE SFC TEMPS WILL
RESPOND QUICK ENOUGH ELSEWHERE TO ALLOW FOR ACCUMULATION.
CONCERNED ABOUT DAMAGING WINDS BEHIND THE FRONT AS WELL. VERY
STRONG CAA...COMBINED WITH PRES RISES OF 6 TO 8 MBS IS PRESENTING
A PERIOD OVERNIGHT THAT MAY REQUIRE A WIND ADVISORY. WILL ALLOW
THE NEXT SHIFT TO TAKE A CLOSER LOOK AT THIS.

RISK FOR SNOW SHOWERS...MAINLY OVER THE FAR NORTH AND
RIDGES...WILL CONTINUE THROUGH THE THURSDAY. TEMPERATURES WILL BE
STEADY OR SLOWLY FALLING WITH GUSTY WINDS CONTINUING.

AT THIS POINT...HAVE VERY LOW CONFIDENCE ON EFFECTS FROM SHORTWAVE
WHICH WILL DIVE SOUTHWARD ACROSS THE REGION THU NIGHT. LATEST
MODEL RUNS ARE HINTING AT SOME ACCUMULATING SNOWS...PARTICULARLY
OVER THE SOUTHERN HALF. THU NIGHT/FRI MORN FORECAST WILL NEED FINE
TUNING AS MODELS GET BETTER HANDLE ON LOCATION OF WAVE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNCERTAINTY LIES IN THE FORECAST AS MODELS SEEM TO BE IN
DISAGREEMENT. GFS/ECMWF DO SHOW A SHORTWAVE TROUGH MOVING OVER THE
AREA ON THE WEEKEND AND THUS BRINGING A CLIPPER SOUTHEAST WITH THE
GFS BRINGING HIGHER AMOUNTS OF SNOW THAN THE ECMWF. POSSIBLE LAKE
ENHANCED AND/OR TERRAIN ENHANCED SNOW COULD DEVELOP AFTER THE
PASSAGE OF THE QUICK MOVING SYSTEM.

THE GFS BRINGS IN ANOTHER STRONGER CLIPPER OVER THE GREAT LAKES AND
NORTHERN OHIO VALLEY MONDAY NIGHT INTO TUESDAY WHILE THE ECMWF
TRACKS THE SYSTEM MORE NORTHEAST AND BRINGS PRECIPITATION TO OUR AREA
ALONG A COLD FRONT. HIGH PRESSURE BUILDS BEHIND THE SYSTEM LEAVING
THE MID WEEK DRY. HPC TRENDED TOWARDS THE ECMWF RUN THE LATTER PART
OF THE EXTENDED AND THUS FORECAST IS BASED ON GFS/HPC GUIDANCE KEEPING
SLIGHT TO CHANCE POPS.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR EXPD OVRNGT. LLVL JET SPEEDS WL BE INCRG OVRNGT AS WELL...WITH
LLWS CONTG INTO WED MRNG. A STG CDFNT WL APRCH FM THE W WED...
BRINGING MVFR SHRA AND GUSTY S WNDS. SOME INSTAB EVIDENT UPSTREAM
TNGT LOOKING AT STLT/MESO/RAOB INSTAB CHART DATA. THIS SHOULD
TRANSITION EWD WED WITH THE CDFNT. TS WL BE PSBL ALG/AHEAD OF THE
CDFNT BUT LEFT OUT OF TAFS FOR NOW WITH RELATIVELY LOW PROB OF
OCCURRANCE AT ANY ONE POINT. WL RE-EVALUATE FOR LTR TAFS. EXPT
INITIAL WSHFT TO SW WITH PREFRONTAL TROF LT AFTN...THEN TO THE W
WED EVE/NGT AS THE CDFNT MOVES THRU. WNDS WL BE GUSTY AS WELL
BEHIND THE FNT.

.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
PERIODIC RESTRICTION ARE EXPD THRU THE PD AS SVRL DISTURBANCES
MOVE THRU IN COLD W-NW FLOW. GUSTY W WNDS ARE ALSO EXPTD THRU THU.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR MDZ001.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR PAZ016-023-031-073>076.
WV...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR WVZ012-021>023-041.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ023-041.

&&
Hazardous weather outlook, Jan 29, 3:28 PM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EST TUE JAN 29 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021>023-041-302030-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-
ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
328 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
PASSAGE OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE MAJOR
THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-022-023-302030-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
328 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:41 AM ESTSpecial Weather StatementPBZCoshocton, Muskingum49 min
Jan 30, 8:03 AM ESTSevere Thunderstorm WarningPBZMuskingum42 min
Jan 30, 8:36 AM ESTSpecial Weather StatementPBZGuernsey, Noble39 min
Jan 30, 8:55 AM ESTSpecial Weather StatementPBZCarroll, Columbiana, Harrison, Jefferson35 min
Jan 30, 9:02 AM ESTSpecial Weather StatementPBZBelmont, Monroe58 min
Jan 30, 9:26 AM ESTSevere Thunderstorm WarningPBZJefferson49 min
Jan 30, 6:52 PM ESTAreal Flood WarningPBZBelmont, Monroe, Noble6 hr
Jan 30, 4:32 AM ESTFlood WatchPBZMarion, Wetzel23 hr
Jan 30, 9:51 AM ESTSevere Thunderstorm WarningPBZOhio39 min
Jan 30, 10:01 AM ESTSpecial Weather StatementPBZMarion, Monongalia, Preston, Wetzel44 min
Jan 30, 10:25 AM ESTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston50 min
Jan 30, 11:09 AM ESTSevere Thunderstorm WarningPBZPreston, Tucker66 min
Jan 30, 9:34 AM ESTSpecial Weather StatementPBZBeaver, Butler, Lawrence41 min
Jan 30, 10:06 AM ESTSpecial Weather StatementPBZClarion, Forest, Venango39 min
Jan 30, 10:17 AM ESTSpecial Weather StatementPBZArmstrong, Butler, Indiana, Jefferson43 min
Jan 30, 10:22 AM ESTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Washington, Westmoreland38 min
Jan 30, 10:56 AM ESTSevere Thunderstorm WarningPBZFayette, Indiana, Westmoreland34 min
Jan 30, 11:00 AM ESTSpecial Weather StatementPBZJefferson30 min
Jan 30, 3:14 PM ESTWind AdvisoryPBZFayette, Jefferson, Westmoreland18 hr

Nearby

Wind Advisories in Pennsylvania, 2013Wind Advisories in Ohio, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.